Apr 5, 2008
after my 1st ever check of my cd4 and vl, my numbers came up with a cd4 count of 265 and a vl of 525000. my doctor put me on stocrin and zilarvir. does this sound like a good place to start? or should i inquire about other options? thank you
Response from Dr. DeJesus
For many years this regimen was one of the preferred and most popular regimens for initiation of therapy in US and Europe. Although there could be some initial tolerability issues associated with this regimen, for the most part, this regimen short term safety is very good, and it is quite potent in treating HIV.
This regimen has become now an alternative regimen, rather than a preferred regimen for use in some countries, including US and Europe, because some long term toxicity observed in some patients associated with the use of AZT (part of the zilavir). In some patients at a long term, zidovudine has been associated with some degree of fat loss over the years.
It is possible that in the area of the word where you live there are limited options for a replacement of zidovudine at this time, so another option may not be possible. In any event, you are much better off taking the zilavir (with the Stocrin) at this point given your CD4 count, than not taken it at all!
I will advise you to take this regimen as recommended now and discuss with your provider in the future the possibility to switch to another regimen to decrease the chances of those long term adverse events. But first concentrate in increasing your CD4 count and maintaining a suppressed HIV viral load as your primary goal, with whatever regimens are currently available where you live. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does White Discharge Mean I Have Hiv?
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Azithromycin Dose For Chlamydia
- How Long Does It Take To Give Someone An Std?
- Is Hpv Tested For When Donating Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.